Alert archive / Tennessee / Special Weather Statements in 2011
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Aug 10, 2011, 3:21 PM CDT for Chester County, Madison County, Tennessee. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2011, 3:21 PM CDT (20:21 UTC)
- Expired
- Aug 10, 2011, 3:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
Counties Chester County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 99 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 3:43 PM CDT | HAIL 1 | Bemis, TN | MOSTLY DIME SIZE HAIL...HOWEVER SOME PIECES ARE UP TO QUARTER SIZE. |
| Aug 10, 3:52 PM CDT | HAIL 1 | Bemis, TN | NICKEL TO QUARTER SIZE HAIL REPORTED NEAR BEMIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2536 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
491 WWUS84 KMEG 102021 SPSMEG SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 321 PM CDT WED AUG 10 2011 TNZ050>054-102045- CHESTER TN-CROCKETT TN-HAYWOOD TN-HENDERSON TN-MADISON TN- 321 PM CDT WED AUG 10 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 345 PM CDT FOR... SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE... WESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE... NORTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... WEST CENTRAL HENDERSON COUNTY IN SOUTHWEST TENNESSEE... MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED OVER BELLS AT 321 PM CDT...MOVING SOUTHEAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CHESTER...CROCKETT...HAYWOOD...HENDERSON AND MADISON COUNTIES...INCLUDING LOCATIONS NEAR HENDERSON AND JACKSON...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3531 8868 3570 8919 3584 8903 3560 8845 TIME...MOT...LOC 2021Z 302DEG 27KT 3570 8902 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 10, 12:56 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 10, 12:56 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1256 PM CDT WED AUG 10 2011 .UPDATE... UPDATED TO ADD 18Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 1105 AM CDT WED AUG 10 2011/ UPDATE... CONVECTIVE CLOUD DEBRIS SPREADING ACROSS THE REGION HAS NECESSITATED AN UPDATE IN TEMPERATURES. HAVE SHADED A FEW DEGREES OFF THE HIGHS. BELLES PREV DISCUSSION... /ISSUED 653 AM CDT WED AUG 10 2011/ DISCUSSION... UPDATED FOR 12Z AVIATION DISCUSSION PREV DISCUSSION... /ISSUED 257 AM CDT WED AUG 10 2011/ SKIES ARE CLEAR OVER MUCH OF THE FORECAST AREA EARLY THIS MORNING WITH TEMPERATURES MAINLY IN THE 70S. A MCS IS MOVING ACROSS EASTERN OKLAHOMA AT THIS TIME AND AT LEAST SOME OF IT SHOULD REACH THE FORECAST AREA LATER THIS MORNING. IN ADDITION...THE FORECAST AREA IS BETWEEN TWO FRONTAL BOUNDARIES ONE TO OUR NORTH AND ONE TO OUR SOUTH. AT LEAST ONE OF THESE BOUNDARIES WILL REMAIN NEAR THE REGION TODAY AND TONIGHT. THIS WILL HELP PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT WITH DAMAGING WINDS AS THE MAIN THREAT. THE FRONTAL BOUNDARY WILL MOVE SOUTH OF THE REGION ON THURSDAY WITH MORE THUNDERSTORMS POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHWEST SECTIONS OF THE FORECAST AREA WITH DAMAGING WINDS REMAINING THE MAIN THREAT. BY THURSDAY NIGHT THE FRONT WILL BE SOUTH OF THE REGION SO THERE WILL BE ONLY A SLIGHT CHANCE OF THUNDERSTORMS. BY FRIDAY...THE FRONT WILL RETREAT BACK NORTH INTO THE FORECAST AREA AND REMAIN THERE THROUGH SATURDAY BRINGING MORE SCATTERED THUNDERSTORMS TO THE REGION. BY SATURDAY NIGHT THE FRONT WILL HEAD BACK SOUTH FOR GOOD SO THE THREAT OF THUNDERSTORMS WILL BE ENDING BY LATE SATURDAY NIGHT. HIGH PRESSURE WILL SLOWLY BUILD INTO THE REGION BEGINNING ON SUNDAY AND CONTINUING INTO THE BEGINNING OF NEXT WEEK. THIS WILL KEEP THINGS DRY AND LESS HUMID WITH TEMPERATURES NEAR OR BELOW NORMAL FOR SUNDAY THROUGH TUESDAY. ARS && .AVIATION... 18Z TAF CYCLE VFR CONDITIONS CONTINUE ACROSS TAF SITES AS OF 18Z TAF ISSUANCE AS CONVECTIVE SYSTEM DISSIPATED ACROSS THE AREA DUE TO LESS THAN FAVORABLE CONDITIONS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TONIGHT ACROSS SOUTHWEST MISSOURI AND NORTHWEST ARKANSAS AND MOVE SOUTHEAST ACROSS TAF SITES LATE TONIGHT INTO THURSDAY MORNING...ESPECIALLY AT JBR/MEM/MKL. ADJUSTED TIMING OF TEMPO GROUPS BASED ON HIGHEST IMPACT OCCURRING BETWEEN 11/10-13Z AND TRIMMED BACK THUNDER MENTION TO CBS BASED ON LOWER CONFIDENCE OF THUNDERSTORM IMPACTS. MVFR VISIBILITIES POSSIBLE LATER TONIGHT INTO THURSDAY WITHIN CONVECTIVE ACTIVITY. CJC && .PRELIMINARY POINT TEMPS/POPS... MEM 71 91 74 93 / 50 40 20 30 MKL 67 88 69 91 / 50 40 20 30 JBR 70 87 71 90 / 60 40 20 30 TUP 73 94 72 94 / 40 40 20 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 10, 1:20 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 120 PM CDT WED AUG 10 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111030- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 120 PM CDT WED AUG 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN THREAT IS DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO PERHAPS SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM THURSDAY THROUGH SATURDAY. THE MAIN THREAT WILL BE GUSTY WINDS WITH SOME DAMAGING WINDS POSSIBLE. STORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME TODAY THROUGH SATURDAY.
In the hours before
Special weather statement, Aug 10, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 321 PM CDT WED AUG 10 2011 TNZ050>054-102045- CHESTER TN-CROCKETT TN-HAYWOOD TN-HENDERSON TN-MADISON TN- 321 PM CDT WED AUG 10 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 345 PM CDT FOR... SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE... WESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE... NORTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... WEST CENTRAL HENDERSON COUNTY IN SOUTHWEST TENNESSEE... MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED OVER BELLS AT 321 PM CDT...MOVING SOUTHEAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CHESTER...CROCKETT...HAYWOOD...HENDERSON AND MADISON COUNTIES...INCLUDING LOCATIONS NEAR HENDERSON AND JACKSON...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3531 8868 3570 8919 3584 8903 3560 8845 TIME...MOT...LOC 2021Z 302DEG 27KT 3570 8902
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:49 PM CDT | Special Weather Statement | MEG | Clay | 26 min |
| Aug 10, 5:15 PM CDT | Special Weather Statement | MEG | Chickasaw | 30 min |
| Aug 10, 3:26 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Crockett, Haywood, Henderson, Madison | 37 min |
| Aug 10, 4:42 PM CDT | Special Weather Statement | MEG | Hardin | 33 min |
| Aug 10, 8:35 AM CDT | Special Weather Statement | MEG | Cross, Poinsett, St. Francis | 25 min |
Nearby
Special Weather Statements in Tennessee, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.